Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 48, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 3, 2019, 8:24 PM EST for Leon County, Wakulla County, Florida. It was in force for 36 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2019, 8:24 PM EST (01:24 UTC)
- Expired
- Mar 3, 2019, 9:00 PM EST
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 19 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 8:25 PM EST | TORNADO | 3 Nne Crawfordville, FL | SPOTTER REPORTED A TORNADO IN THE AREA OF MIKE STEWART DRIVE AND CRAWFORDVILLE HIGHWAY WITH DAMAGE TO TREES AND POWER LINES. |
| Mar 3, 8:30 PM EST | TSTM WND DMG | Wakulla Springs, FL | FALLEN TREES OR LIMBS RESULTED IN A POWER OUTAGE. |
| Mar 3, 8:40 PM EST | TSTM WND DMG | 3 Nne Crawfordville, FL | DOWN TREES AND POWER POLES REPORTED NEAR THE WALMART IN CRAWFORDVILLE, FL. |
| Mar 3, 8:40 PM EST | TSTM WND DMG | Wakulla, FL | TREE DOWN ON WOODVILLE HIGHWAY. |
| Mar 3, 8:42 PM EST | TORNADO | 2 Nne Newport, FL | SCATTERED TREES DOWN IN THE COUNTY WITH A DUAL-POL TORNADIC DEBRIS SIGNATURE AT THIS LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 12:24 PM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.6
The text
As transmitted.
354
WFUS52 KTAE 040124
TORTAE
FLC073-129-040200-
/O.NEW.KTAE.TO.W.0048.190304T0124Z-190304T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
824 PM EST SUN MAR 3 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northeastern Wakulla County in Big Bend of Florida...
Southeastern Leon County in Big Bend of Florida...
* Until 900 PM EST.
* At 824 PM EST, a severe thunderstorm capable of producing a tornado
was located near Crawfordville, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Woodville around 840 PM EST.
St. Marks around 845 PM EST.
Other locations impacted by this tornadic thunderstorm include
Newport, Shadeville, Wakulla, Hyde Park, Wakulla Springs, Bethel,
Natural Bridge, Vereen and Plum Orchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3020 8444 3027 8444 3034 8409 3011 8410
TIME...MOT...LOC 0124Z 270DEG 32KT 3023 8439
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
11-NGUYEN2 follow-up statements
471
WWUS52 KTAE 040134
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
834 PM EST SUN MAR 3 2019
FLC073-129-040200-
/O.CON.KTAE.TO.W.0048.000000T0000Z-190304T0200Z/
Wakulla FL-Leon FL-
834 PM EST SUN MAR 3 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EST FOR
NORTHEASTERN WAKULLA AND SOUTHEASTERN LEON COUNTIES...
At 834 PM EST, a severe thunderstorm capable of producing a tornado
was located near Woodville, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Woodville around 840 PM EST.
St. Marks around 845 PM EST.
Other locations impacted by this tornadic thunderstorm include
Newport, Shadeville, Wakulla, Natural Bridge, Wakulla Springs and
Vereen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3020 8432 3027 8432 3034 8409 3014 8410
TIME...MOT...LOC 0134Z 270DEG 32KT 3023 8428
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
11-NGUYEN048
WWUS52 KTAE 040157
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
857 PM EST SUN MAR 3 2019
FLC073-129-040207-
/O.EXP.KTAE.TO.W.0048.000000T0000Z-190304T0200Z/
Wakulla FL-Leon FL-
857 PM EST SUN MAR 3 2019
...THE TORNADO WARNING FOR NORTHEASTERN WAKULLA AND SOUTHEASTERN LEON
COUNTIES WILL EXPIRE AT 900 PM EST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM EST for Big Bend of
Florida.
LAT...LON 3020 8432 3027 8432 3034 8409 3014 8410
TIME...MOT...LOC 0157Z 270DEG 32KT 3023 8405
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 3, 6:58 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 3, 6:58 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
658 PM EST Sun Mar 3 2019
.AVIATION...
[Through 00Z Tuesday]
A squall line bringing multiple confirmed tornadoes and wind gusts
over 50 knots continues to march across the region this evening.
In the wake of the squall line, MVFR ceilings will overspread the
region, lowering to IFR through the night. It won't be until early
tomorrow afternoon that restrictions clear and all sites return to
VFR.
&&
.PREV DISCUSSION [333 PM EST]...
.NEAR TERM [Through Tonight]...
At 19Z, regional radar imagery shows a quasi- linear convective
system (QLCS) stretching southwestward from east- central AL down
to southwest AL and along the MS and southeast LA coastline. Ahead
of this line, several discrete supercells have formed in
southeast AL and southwest GA. Our 18Z TAE sounding showed SBCAPE
of 1600 J/kg, with over 25 kts of 0-1 km shear and over 35 kts 0-6
km shear. In this environment, the main threat for the afternoon
and evening will be tornadoes in the supercells ahead of the QLCS
as well as the potential for tornadoes embedded in the QLCS when
it pushes eastward into the area tonight. The supercells ahead of
the line will also be capable of producing hail and thunderstorms
along the line will be capable of producing damaging wind gusts in
excess of 58 mph. The SPC has highlighted the vast majority of
the tri-state area in enhanced and slight risks for severe
thunderstorms. There is a tornado watch in effect for southeast AL
along with southwest and south-central GA and most of the FL
Panhandle through 8 PM this evening.
.SHORT TERM [Monday Through Tuesday Night]...
The cold front will exit the forecast area Monday morning with
drier and much cooler air moving in behind it. The main focus for
this period continues to be the potential freeze Tuesday night. A
light freeze is forecast across most inland counties with
durations of perhaps 2-3 hours north of U.S. Route 84. There
hasn't been a freeze since January 31. Any plants or crops that
got an early start due to the very warm February will be
susceptible to damage from this freeze.
.LONG TERM [Wednesday Through Sunday]...
The chilly air mass will remain in place through Thursday with
another light freeze possible that morning. The next frontal
system will bring increasing rain chances to the forecast from
Friday night through the weekend.
.MARINE...
Onshore winds will increase to cautionary levels ahead of a cold
front and then shift to offshore with frontal passage later
tonight into Monday morning. Winds will diminish somewhat Monday
night before increasing to advisory levels behind another cold
front Tuesday night. These offshore winds will then drop below
headline criteria by Wednesday afternoon before shifting to the
east for Thursday. Onshore winds return Friday.
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
.HYDROLOGY...
Areas north of U.S. 84 remain in a slight risk for excessive
rainfall. However, this would be isolated in areas that get good
rain rates in any training thunderstorms. Antecedent dry conditions
should keep the rivers in check for the most part. The Kinchafoonee
Creek and Apalachicola River are the only ones forecast to reach
flood stage at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 50 64 43 60 33 / 80 20 20 20 0
Panama City 48 61 43 56 36 / 80 20 20 10 0
Dothan 41 56 37 53 29 / 90 10 10 0 0
Albany 44 59 39 55 30 / 100 10 10 0 0
Valdosta 52 63 43 58 32 / 90 20 10 20 0
Cross City 62 70 46 62 34 / 60 30 10 20 0
Apalachicola 53 64 46 59 37 / 80 20 20 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Nguyen
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Harrigan
MARINE...Wool
FIRE WEATHER...Harrigan
HYDROLOGY...WoolIn the hours before
Local storm report, Mar 3, 6:12 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 NNE PLEASANT RIDGE 30.71N 86.16W
03/03/2019 WALTON FL EMERGENCY MNGR
ALL I-10 EASTBOUND LANES CLOSED NEAR MM 83
DUE TO DOWNED TREES.
&&
DHLocal storm report, Mar 3, 6:16 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 1 SE NEWTON 31.32N 85.59W
03/03/2019 DALE AL 911 CALL CENTER
POWER POLE DOWN ON HARTFORD STREET IN DALE
COUNTY.
&&
EBLocal storm report, Mar 3, 7:38 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
738 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG 2 ENE SUNNY HILLS 30.70N 85.48W
03/03/2019 WASHINGTON FL 911 CALL CENTER
POWERLINES, POWER POLES, AND TREES DOWN ON
ALFORD ROAD NEAR THE JACKSON COUNTY LINE.
&&
DHLocal storm report, Mar 3, 7:40 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 1 SSW STEELE CITY 30.72N 85.39W
03/03/2019 JACKSON FL 911 CALL CENTER
AT LEAST 3 HOMES WITH SIGNIFICANT DAMAGE
NEAR BROCK AND SYFRETT ROADS.
&&
DHLocal storm report, Mar 3, 7:42 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
742 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 2 S SLOCOMB 31.08N 85.59W
03/03/2019 GENEVA AL PUBLIC
MULTIPLE TREES AND POWERLINES DOWN WITH
TREES ON HOUSES REPORTED.
&&
DHLocal storm report, Mar 3, 7:43 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND GST 6 NE WEST BAY 30.36N 85.80W
03/03/2019 M62 MPH BAY FL ASOS
ECP, NORTHWEST FLORIDA - INTERNATIONAL APRT
REPORTED 62 MPH WINDS.
&&
DHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 7:00 PM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty | 45 min |
| Mar 3, 7:12 PM EST | Tornado Warning | TAE | Calhoun, Gadsden, Liberty | 33 min |
| Mar 3, 7:24 PM EST | Special Marine Warning | TAE | 96 min | |
| Mar 3, 7:31 PM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Leon and 2 more | 44 min |
| Mar 3, 7:44 PM EST | Tornado Warning | TAE | Gadsden, Leon | 31 min |
| Mar 3, 8:06 PM EST | Tornado Warning | TAE | Leon, Wakulla | 24 min |
| Mar 3, 8:12 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Jefferson, Leon, Liberty, Madison and 2 more | 33 min |
| Mar 3, 8:17 PM EST | Tornado Warning | TAE | Jefferson, Leon | 28 min |
| Mar 3, 8:30 PM EST | Tornado Warning | TAE | Jefferson, Madison | 30 min |
| Mar 3, 8:35 PM EST | Special Marine Warning | TAE | 85 min | |
| Mar 3, 8:43 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Jefferson, Lafayette, Leon, Liberty and 3 more | 47 min |
| Mar 3, 8:45 PM EST | Tornado Warning | TAE | Jefferson, Leon, Taylor, Wakulla | 30 min |
| Mar 3, 9:50 PM EST | Special Marine Warning | TAE | 55 min | |
| Mar 3, 9:50 PM EST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 40 min |
| Mar 3, 9:59 PM EST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 31 min |
| Mar 3, 10:22 PM EST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 38 min |
| Mar 3, 10:47 PM EST | Special Marine Warning | TAE | 28 min | |
| Mar 3, 10:51 PM EST | Severe Thunderstorm Warning | TAE | Dixie | 39 min |
| Mar 3, 11:12 PM EST | Special Marine Warning | TAE | 63 min |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.